Alert archive / Wyoming / Special Weather Statements in 2021

Special Weather Statement, NWS Cheyenne, WY

August 15, 2021Albany County, Wyoming

NWS Cheyenne, WY issued this special weather statement at Aug 15, 2021, 3:49 PM MDT for Albany County, Wyoming. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 15, 2021, 3:49 PM MDT (21:49 UTC)
Expired
Aug 15, 2021, 4:15 PM MDT
In force
26 min
Issued by
NWS Cheyenne, WY
Hail
0.50 in
Wind
40

County Albany County, WY

The radar

The Cheyenne radar (KCYS), 82 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.8 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2021-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 37 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2021-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
37 J/kg
Mixed-layer CIN
-475 J/kg
Mixed-layer LCL
2654 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-57 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

674 
WWUS85 KCYS 152149
SPSCYS

Special Weather Statement
National Weather Service Cheyenne WY
349 PM MDT Sun Aug 15 2021
 
WYZ115-116-152215-
South Laramie Range WY-Laramie Valley WY-
349 PM MDT Sun Aug 15 2021

...A strong thunderstorm will impact portions of central Albany
County through 415 PM MDT...

At 349 PM MDT, Doppler radar was tracking a strong thunderstorm near
Bosler, or 15 miles north of Laramie. This storm was nearly
stationary.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Bosler.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4155 10574 4160 10573 4158 10558 4155 10555
      4136 10553 4138 10567 4146 10578
TIME...MOT...LOC 2149Z 004DEG 2KT 4153 10568 

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

$$

Mokry

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Aug 15, 1:52 PM MDT, 1 hour 57 minutes earlier.

Area forecast discussion, Aug 15, 1:52 PM MDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
152 PM MDT Sun Aug 15 2021

.SHORT TERM...(This evening through Monday)
Issued at 136 PM MDT Sun Aug 15 2021

Latest KCYS radar scanning slow moving showers and thunderstorms
mainly west of the Laramie Range currently. Decent PW values of
0.50 to 1.0 inches possible so flooding concerns remain as
training cells and decent lack of steering motion keeping them
over the same area for prolonged periods. CAPE values not as
robust as yesterday generally around 200-300 J/kg. Marginal risk
of stronger to severe storms possible across the far eastern
portion of the NE Panhandle again today with that action slated
from about 5 PM through 10 PM. Earlier cloud deck has minimized
high temps for some places today while others have reached already
into the upper 80s and low 90s.

Passing shortwave will steer influence of high pressure ridge over
our region Monday with drier conditions expected as main vorticity
forcing remains outside our area. Temperatures near to a few
degree warmer Monday with min RHs dropping into the low teens for
most places.

.LONG TERM...(Tuesday through Saturday)
Issued at 228 AM MDT Sun Aug 15 2021

Tuesday...Even warmer temperatures as the flow aloft becomes
southwest with 700 mb temperatures near 18 Celsius. Looks like
enough low and mid level moisture for isolated late day
thunderstorms near our southern Wyoming mountains.

Wednesday...Shower and thunderstorm coverage becomes scattered to
numerous in the afternoon and evening with a monsoonal moisture
increase, and with a cold front progressing into our counties.
Somewhat cooler temperatures on tap with considerably more cloud
cover and increased precipitation chances.

Thursday...Cooler temperatures expected in the wake of a passing
shortwave trough aloft and its associated cold front. Chances for
showers and thunderstorms will likely decrease by the evening as
more stable air moves into the region.

Friday...Northwest flow aloft continues. Still looks like
isolated to scattered showers and thunderstorms possible in the
afternoon and evening with adequate low and mid level moisture.

Saturday...Brisk zonal flow aloft prevails with limited low and mid
level moisture, though likely enough for at least an isolated
coverage of late day showers and thunderstorms.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1122 AM MDT Sun Aug 15 2021

VFR conditions expected across southeast Wyoming and the Nebraska
panhandle over the next 24 hours. Some light showers are moving
across portions of southeast Wyoming right now that may
temporarily lower visibilities. Thunderstorms expected this
afternoon and evening with gusty and erratic winds likely
surrounding the storms. Storms should clear out of southeast
Wyoming after 3Z and the Nebraska panhandle after 5Z moving
generally south-southeast. Generally clear skies following the
storms with some lingering high clouds possible.

&&

.FIRE WEATHER...
Issued at 136 PM MDT Sun Aug 15 2021

Wet stretch of days ahead with near daily chances of precipitation
into midweek to keep fire weather concerns limited. Min RHs will
drop into critical range with winds expected to remain outside of
concern for any headlines. With thunderstorm chances, lightning
sparked fires remain a possibility.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&

SHORT TERM...WM
LONG TERM...RUBIN
AVIATION...LK
FIRE WEATHER...WM
Hazardous weather outlook, Aug 15, 10:58 AM MDT, 4 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
1058 AM MDT Sun Aug 15 2021

NEZ002-019-020-054-095-096-WYZ109-111>114-118-119-161200-
Dawes County-Scotts Bluff County-Banner County-Kimball County-
Northern Sioux County-Southern Sioux County-Central Carbon County-
Southwest Carbon County-Sierra Madre Range-
Upper North Platte River Basin-Snowy Range-Central Laramie County-
East Laramie County-
1058 AM MDT Sun Aug 15 2021

This hazardous weather outlook is for portions of panhandle
Nebraska...south central Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Isolated to scattered thunderstorms are expected this afternoon
and evening. A few of the thunderstorms could be strong,
producing small hail and gusty winds.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Thunderstorm chances will exist most every afternoon and evening,
with the greatest chances on Wednesday, when scattered to numerous
thunderstorms will prevail.

.Spotter information statement...

Spotters are encouraged to report any severe or significant
weather to the National Weather Service in Cheyenne.

WYZ101>108-110-115>117-161200-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-North Snowy Range Foothills-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
1058 AM MDT Sun Aug 15 2021

This hazardous weather outlook is for portions of east central
Wyoming...south central Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Poor air quality expected from 1 PM today through 1 PM MDT Monday.
Those sensitive to poor air quality should plan and limit their
outdoor time accordingly.

Isolated to scattered thunderstorms are expected this afternoon
and evening. A few of the thunderstorms could be strong,
producing small hail and gusty winds.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Thunderstorm chances will exist most every afternoon and evening,
with the greatest chances on Wednesday, when scattered to numerous
thunderstorms will prevail.

.Spotter information statement...

Spotters are encouraged to report any severe or significant
weather to the National Weather Service in Cheyenne.

NEZ003-021-055-161200-
Box Butte County-Morrill County-Cheyenne County-
1058 AM MDT Sun Aug 15 2021

This hazardous weather outlook is for portions of panhandle
Nebraska.

.DAY ONE...TODAY AND TONIGHT

Isolated to scattered thunderstorms are expected this afternoon
and evening. A few of the thunderstorms could be strong to severe,
producing one inch hail and gusty winds.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Thunderstorm chances will exist most every afternoon and evening,
with the greatest chances on Wednesday, when scattered to numerous
thunderstorms will prevail.

.Spotter information statement...

Spotters are encouraged to report any severe or significant
weather to the National Weather Service in Cheyenne.

In the hours before

Special weather statement, Aug 15, 1:03 PM MDT, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
103 PM MDT Sun Aug 15 2021

WYZ103-105-151945-
Shirley Basin WY-North Laramie Range WY-
103 PM MDT Sun Aug 15 2021

...A strong thunderstorm will impact portions of northeastern Albany
and south central Converse Counties through 145 PM MDT...

At 103 PM MDT, Doppler radar was tracking a strong thunderstorm near
Windy Peak, or 37 miles south of Douglas, moving northeast at 10 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Friend Park Campground, Windy Peak, Laramie Peak, Garrett and Curtis
Gulch Campground.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 4205 10550 4210 10587 4242 10578 4238 10532
TIME...MOT...LOC 1903Z 205DEG 8KT 4225 10565

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

Mokry
Special weather statement, Aug 15, 2:10 PM MDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
210 PM MDT Sun Aug 15 2021

WYZ105-152045-
Shirley Basin WY-
210 PM MDT Sun Aug 15 2021

...A strong thunderstorm will impact portions of northeastern Carbon
and north central Albany Counties through 245 PM MDT...

At 210 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Battle Mountain, or 54 miles south of Casper, moving
southeast at 10 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of northeastern Carbon
and north central Albany Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4204 10613 4215 10610 4218 10598 4204 10586
      4197 10606
TIME...MOT...LOC 2010Z 326DEG 9KT 4208 10603

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Mokry
Special weather statement, Aug 15, 2:21 PM MDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
221 PM MDT Sun Aug 15 2021

WYZ105-152045-
Shirley Basin WY-
221 PM MDT Sun Aug 15 2021

...A strong thunderstorm will impact portions of east central Carbon
and northwestern Albany Counties through 245 PM MDT...

At 221 PM MDT, Doppler radar was tracking a strong thunderstorm near
Medicine Bow, or 55 miles northwest of Laramie, moving southeast at 5
mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of east central Carbon
and northwestern Albany Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4201 10625 4205 10614 4197 10604 4191 10613
      4193 10627
TIME...MOT...LOC 2021Z 295DEG 5KT 4199 10616

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Mokry
Special weather statement, Aug 15, 3:47 PM MDT, 2 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
347 PM MDT Sun Aug 15 2021

WYZ115-116-152215-
South Laramie Range WY-Laramie Valley WY-
347 PM MDT Sun Aug 15 2021

...A strong thunderstorm will impact portions of southeastern Albany
County through 415 PM MDT...

At 347 PM MDT, Doppler radar was tracking a strong thunderstorm near
University Of Wyoming War Memorial Stadium, or near Laramie. This
storm was nearly stationary.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Laramie, Tie City Campground, Vedauwoo, University Of Wyoming War
Memorial Stadium, The Buttes, Vedauwoo Campground and Yellow Pine
Campground.

This includes Interstate 80 in Wyoming between mile markers 310 and
331.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4134 10563 4132 10539 4111 10537 4114 10572
TIME...MOT...LOC 2147Z 007DEG 4KT 4126 10553

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

Mokry
Special weather statement, Aug 15, 3:49 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
349 PM MDT Sun Aug 15 2021

WYZ115-116-152215-
South Laramie Range WY-Laramie Valley WY-
349 PM MDT Sun Aug 15 2021

...A strong thunderstorm will impact portions of central Albany
County through 415 PM MDT...

At 349 PM MDT, Doppler radar was tracking a strong thunderstorm near
Bosler, or 15 miles north of Laramie. This storm was nearly
stationary.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Bosler.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4155 10574 4160 10573 4158 10558 4155 10555
      4136 10553 4138 10567 4146 10578
TIME...MOT...LOC 2149Z 004DEG 2KT 4153 10568

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Mokry

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 7:01 PM MDTSevere Thunderstorm WarningCYSLaramie44 min
Aug 14, 7:12 PM MDTSevere Thunderstorm Warning Considerable damage threatCYSLaramie48 min
Aug 14, 7:36 PM MDTSevere Thunderstorm WarningCYSLaramie39 min
Aug 15, 12:42 PM MDTAreal Flood AdvisoryCYSAlbany, Carbon3 hr
Aug 15, 1:03 PM MDTSpecial Weather StatementCYSPlatte42 min
Aug 15, 1:06 PM MDTAreal Flood AdvisoryCYSAlbany3 hr
Aug 15, 1:42 PM MDTAreal Flood AdvisoryCYSAlbany, Carbon, Converse2 hr
Aug 15, 2:10 PM MDTSpecial Weather StatementCYSAlbany35 min
Aug 15, 2:21 PM MDTSpecial Weather StatementCYSAlbany24 min
Aug 15, 3:47 PM MDTSpecial Weather StatementCYSAlbany28 min
Aug 15, 4:25 PM MDTSpecial Weather StatementCYSAlbany50 min
Aug 15, 4:46 PM MDTFlash Flood Warning Considerable damage threatCYSAlbany95 min
Aug 14, 6:21 PM MDTSevere Thunderstorm Warning Considerable damage threatCYSBox Butte, Morrill39 min
Aug 14, 6:29 PM MDTSevere Thunderstorm WarningCYSDawes46 min
Aug 14, 7:09 PM MDTSevere Thunderstorm WarningCYSDawes34 min
Aug 14, 7:34 PM MDTSevere Thunderstorm Warning Considerable damage threatCYSCheyenne, Kimball, Morrill41 min

Nearby

Special Weather Statements in Wyoming, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.